Alert archive / Idaho / Wind Advisories in 2018
Wind Advisory 3, NWS Pocatello, ID
NWS Pocatello, ID issued this wind advisory at Jan 30, 2018, 3:53 AM MST. It took effect at Jan 30, 2018, 12:00 PM MST. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Jan 30, 2018, 3:53 AM MST (10:53 UTC)
- In effect from
- Jan 30, 2018, 12:00 PM MST
- Expired
- Jan 30, 2018, 8:00 PM MST
- In force
- 8 hr
- Issued by
- NWS Pocatello, ID
The text
As transmitted.
309 WWUS75 KPIH 301053 NPWPIH URGENT - WEATHER MESSAGE National Weather Service Pocatello ID 353 AM MST Tue Jan 30 2018 IDZ020-310300- /O.NEW.KPIH.WI.Y.0003.180130T1900Z-180131T0300Z/ Upper Snake River Plain- Including the cities of Idaho Falls and Rexburg 353 AM MST Tue Jan 30 2018 ...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 8 PM MST THIS EVENING... The National Weather Service in Pocatello has issued a Wind Advisory, which is in effect from noon today to 8 PM MST this evening. * IMPACTS/TIMING...Difficult driving conditions with gusty cross- winds are expected, especially for high profile vehicles. The strongest winds are expected between 2 PM and 6 PM MST. * WINDS...Sustained West Southwest winds of 30 to 35 MPH with gusts around 50 MPH. * LOCATIONS...Mainly for the Arco Desert extending over INL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A wind advisory means that winds of 30 mph are expected. Gusts over 45 mph are possible. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$
1 follow-up statement
241 WWUS75 KPIH 310306 NPWPIH URGENT - WEATHER MESSAGE National Weather Service Pocatello ID 806 PM MST Tue Jan 30 2018 IDZ020-310415- /O.EXP.KPIH.WI.Y.0003.000000T0000Z-180131T0300Z/ Upper Snake River Plain- Including the cities of Idaho Falls and Rexburg 806 PM MST Tue Jan 30 2018 ...WIND ADVISORY WILL EXPIRE AT 8 PM MST THIS EVENING... Winds have diminished this evening to under advisory speeds. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before this wind advisory went out at Jan 30, 3:30 AM MST, 23 minutes earlier.
Area forecast discussion, Jan 30, 3:30 AM MST, 23 minutes before
Area Forecast Discussion National Weather Service Pocatello ID 330 AM MST Tue Jan 30 2018 .SHORT TERM...Today through Thursday night. A fast moving cold front/short wave from the Pacific has flattened the ridge axis. With zonal flow expect mostly mountain precipitation favoring upslope areas across the Central mountains/Sawtooths as well as the Eastern highlands where 2 to 4 inches of snow is expected today mainly above 6000 to 6500 feet. Very little, if any, precipitation is expected across the Eastern Magic Valley and Snake river plain. Elevated winds are expected across the area today, particularly for the Upper Snake river plain where advisory winds, 30 to 35 mph with gusts of 40 to 50 mph, are expected. A wind advisory is in effect for the Upper Snake river plain for this afternoon into early evening. Breezy to moderate winds are expected elsewhere, particularly for the lower Snake river plain where near advisory winds of 20 to 25 mph with gusts of 35 to 40 mph are expected. Look for well above normal temperatures today. Expect record high temperatures for multiple locations today. On Wednesday and Thursday temperatures will drop some, but look to remain 5 to 10 degrees above normal. Also, look for continued breezy winds Wednesday. Furthermore, expect lingering light snow in northwest flow, mainly impacting the Upper Snake Highlands on Wednesday and Thursday. TW .LONG TERM...Friday through next Monday. Northwest flow continues with moisture and precipitation favoring the Central Mountains and Eastern Highlands for several days in a row. Temperatures continue above normal with snow levels running 5500 to 6000 FT during the day and lowering close to valley floors during the overnight hours. Most significant feature to watch is potential for a back door front sliding along the Divide around Sunday. Models mostly favor keeping this feature east of the Divide. If it gets enough of a nudge from the low over Hudson Bay, it might extend precipitation into Idaho more. RS && .AVIATION...Storm system crossing Central Idaho today with largely orographic oriented precipitation over the mountains. Mostly likely MVFR ceilings should be at KDIJ with passage of H7 disturbance. Ample cold air advection over the Central Mountains should support some 15 to 25 knot winds in the Arco Desert this afternoon, and marginal wind advisory conditions at KPIH, KIDA. Southerly winds at KPIH and KBYI will keep ceilings VFR with little precipitation. RS && .PIH WATCHES/WARNINGS/ADVISORIES... Wind Advisory from noon today to 8 PM MST this evening for IDZ020. &&
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.